Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 48, NWS Gaylord, MI

May 12, 2012

NWS Gaylord, MI issued this small craft advisory at May 12, 2012, 9:51 AM EDT. It took effect at May 12, 2012, 12:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 12, 2012, 9:51 AM EDT (13:51 UTC)
In effect from
May 12, 2012, 12:00 PM EDT
Expired
May 12, 2012, 11:00 PM EDT
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WHUS73 KAPX 121351
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
951 AM EDT SAT MAY 12 2012

LHZ346>348-LSZ322-122200-
/O.NEW.KAPX.SC.Y.0048.120512T1600Z-120513T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
951 AM EDT SAT MAY 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

ARNOTT
2 follow-up statements
920 
WHUS73 KAPX 121934
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
334 PM EDT SAT MAY 12 2012

LHZ346>348-LSZ322-130300-
/O.CON.KAPX.SC.Y.0048.000000T0000Z-120513T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
334 PM EDT SAT MAY 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

ARNOTT
013 
WHUS73 KAPX 130302
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1102 PM EDT SAT MAY 12 2012

LHZ346>348-LSZ322-130415-
/O.EXP.KAPX.SC.Y.0048.000000T0000Z-120513T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1102 PM EDT SAT MAY 12 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 12, 6:58 AM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 12, 6:58 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
658 AM EDT SAT MAY 12 2012

.SYNOPSIS...
ISSUED AT 354 AM EDT SAT MAY 12 2012

A TROUGH OF LOW PRESSURE IS PUSHING THROUGH MICHIGAN AND IS
PRODUCING MOSTLY CLOUDY SKIES AND A FEW SHOWERS. THROUGH THE
DAY...THE SHOWERS WILL MOVE ON. THE SKIES WILL BEGIN TO CLEAR BY THE
AFTERNOON BEHIND THE TROUGH. HIGH PRESSURE WILL THEN TAKE OVER THE
NEXT FEW DAYS...WHICH WILL BRING MOSTLY SUNNY DAYS WITH WARM
TEMPERATURES.

&&

.UPDATE...
ISSUED AT 658 AM EDT SAT MAY 12 2012

DIFFICULT TO SEE ANYTHING OTHER THAN THE FAR SE GETTING MORE THAN
ISOLATED -SHRA AT THIS POINT...SO POPS HAVE BEEN REDUCED THIS
MORNING IN MOST OF NORTHERN MI. WITH STRONGER CONVECTION FIRING
DOWNSTATE... WILL HAVE TO KEEP AN EYE AS TO WHETHER ANY TSRA WILL
GRAZE THE SAGINAW BAY COUNTIES. FOR NOW...WITH KEEP THEM WITH SCT
SHRA AND NO TSRA. NO OTHER CHANGES.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 354 AM EDT SAT MAY 12 2012

COLD FRONT IS THRU EASTERN UPPER MI...ROGERS CITY...AND GLR. NO
PRECIP OCCURRED AHEAD OF THE FRONT. SCT TO ISOLATED -SHRA
DEVELOPED OVER CENTRAL UPPER MI...NE WI...AND CENTRAL/NORTHERN
LAKE MI...AND ARE IMPACTING WESTERN PORTIONS OF THE FORECAST AREA
(BEHIND THE FRONT). AN AREA OF WIDESPREAD LOW CLOUDS IS SEEN
BEHIND THE FRONT...BUT THE BACK EDGE OF THIS IS PROGRESSING ACROSS
NW WI AND WESTERN SUPERIOR. PRECIP/CLOUD TRENDS FOR TODAY ARE THE
INITIAL CONCERN...WILL ALSO LOOK AT FROST POTENTIAL TONIGHT.

TODAY...SHRA RISK WILL PERSIST THRU THIS MORNING...WITH THE BEST
COVERAGE IN THE NORTH HALF OF THE FORECAST AREA. THIS IS WHERE SOME
SEMBLANCE OF DPVA FORCING IS PRESENT...THOUGH THE BEST DYNAMICS
REMAIN WAY TO OUR NORTH. THIS IS ALSO WHERE THE 850MB THERMAL
GRADIENT IS TIGHTEST...ALLOWING FOR SOME 850-700MB FGEN DESPITE THE
ONSET OF COLD ADVECTION. WILL LIKELY NEED TO HOLD ONTO AT LEAST
ISOLATED POPS IN MOST OF THE FORECAST AREA THIS MORNING.

THIS AFTERNOON...COOL/DRY NNW LOW LEVEL FLOW WILL BE FIRMLY IN
PLACE. CENTRAL/NORTHERN SECTIONS WILL SEE SUBSTANTIAL DRYING BELOW
600MB...THE FAR SE MUCH LESS SO (THOUGH DO NOT ANTICIPATE ANY PRECIP
IN THE SE PAST 18Z/2PM). MODEL SOUNDINGS ARGUE FOR A PERSISTENT
CIRRUS SHIELD PRESENT THRU MOST OF THE DAY...AND SAT IMAGERY IS
SUPPORTIVE OF THIS (UPPER TROFS ENTERING NW IOWA AND THE LOWER OHIO
VALLEY ARE CONTRIBUTING TO DIFFLUENT FLOW ALOFT IN THE WESTERN
LAKES). DON/T ANTICIPATE THIS TO BE SUPER-THICK...BUT WILL BE
DIFFICULT TO GO MORE OPTIMISTIC THAN PARTLY SUNNY UNTIL ALMOST
EVENING...WHEN EASTERN UPPER SHOULD SEE THE HIGH STUFF START TO
CLEAR OUT.

MAX TEMPS FROM THE LOWER 60S TO AROUND 70F.

TONIGHT/SUNDAY...SURFACE RIDGING EXTENDS EASTWARD OVER OUR HEADS
TONIGHT...EDGING SLIGHTLY SOUTHWARD INTO CENTRAL LOWER MI ON SUNDAY.
MODELS ARE MUCH MORE INCLINED TO HOLD ONTO MID/HIGH CLOUDS IN SE
SECTIONS OF THE FORECAST AREA...PRETTY MUCH ALL OF TONIGHT INTO
EARLY SUNDAY. THIS IS DUE TO THE POST-FRONTAL MOISTURE BAND HANGING
TOGETHER LONGER...AND BEING SLOWER TO DEPART SOUTHERN LOWER MI. THE
SUB-700MB AIRMASS IS RATHER DRY THIS EVENING (DEW PT DEPRESSIONS 10C
OR HIGHER)...SO NO RISK OF PRECIP. BUT WILL SLOW THE NORTH-TO-SOUTH
CLEARING TREND. ALL PLACES SHOULD BE SUNNY BY MIDDAY SUNDAY.

WILL HAVE TO ADJUST MIN TEMPS UPWARD TONIGHT IN THE SE...MAINLY SE
OF AN APN-HTL LINE. THAT WILL STILL LEAVE FROST AS A DISTINCT
POSSIBILITY ACROSS A GOOD PORTION OF NORTHERN LOWER (THOUGH PERHAPS
NOT QUITE TO THE DEGREE EARLIER THOUGHT). MINS WILL RANGE THRU THE
30S...WITH THE COLDEST INTERIOR LOCALES IN THE 30-32 RANGE. PLENTY
OF SUNSHINE SUNDAY WILL KICK MAX TEMPS TO WITHIN A FEW DEGREES OF
70F IN MOST PLACES. 950MB WINDS OF 10KT OR LESS WILL ALLOW LAKE
BREEZES TO DEVELOP...AND MANY COASTAL AREAS WILL BE COOLER.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 354 AM EDT SAT MAY 12 2012

SUNDAY NIGHT...THERE WILL BE SOME CLOUDS THAT MOVE INTO THE REGION
OVERNIGHT AS MOISTURE IN THE 700-500 MB LAYER, ASSOCIATED WITH THE
500 MB SHORTWAVE MOVING THROUGH THE WESTERN GREAT LAKES. THE
MOISTURE AT 850 MB IS STILL LESS THAN 50% SO WILL EXPECT THAT THE
LOWER LEVELS WILL REMAIN DRY, THUS WILL EXPECT THAT NO RAIN FOR THE
OVERNIGHT.

MONDAY...THE MODELS SHOW THAT THERE AREN'T ANY 500 MB WAVES GOING
THROUGH AND IT LOOKS LIKE THINGS WILL REMAIN DRY ENOUGH SO THAT
THERE WON'T BE ANY RAIN. TEMPERATURES WILL MAKE A GOOD RUN AT 80F IN
SOME LOCATIONS AS THE 850 MB TEMPERATURES PUSH TO 12C BY 00Z.
HOWEVER MOST AREAS WILL PROBABLY MAKE IT TO ONLY THE MID 70S.

MONDAY NIGHT...THE GFS AND NAM CONTINUE TO PRODUCE RAIN, WHILE THE
ECMWF IS STILL DRY. THE 850 MB LEVEL IS STILL BELOW 50% RH ON THE
GFS AND THE ECMWF. THERE IS WEAK LOW SFC PRESSURE OVER THE REGION ON
BOTH MODELS, BUT THE GFS IS THE ONLY ONE WITH A STRONGER, SUPPORTING
SHORTWAVE AT 500 MB. SINCE WE HAVE BEEN DRY AND THE ECMWF HAS BEEN
THE MORE CONSISTENT MODEL (AND BETTER VERIFYING) WILL CONTINUE THE
DRY FORECAST FOR NOW.

EXTENDED (TUESDAY THROUGH FRIDAY)...TUESDAY, THE GFS HAS RAIN ALL
OVER THE PLACE, WHILE THE ECMWF DOESN'T PRODUCE RAIN UNTIL THE
AFTERNOON AS THE 500 MB SHORTWAVE DIVES INTO WESTERN GREAT LAKES.
THIS LOOKS STRONGER OVER THE REGION. THE GFS IS A LITTLE FASTER WITH
THIS FEATURE. WILL SEE HOW THIS TURNS OUT. OVERNIGHT, THE ECMWF HAS
RAIN MOVING INTO E UPPER AS A STRONGER WAVE MOVES INTO THE REGION,
AND THE GFS IS NOW CATCHING ONTO THIS IDEA. WEDNESDAY, THE RAIN
SHOWERS WILL LAST INTO THE DAY AS THE 500 MB SHORTWAVE PUSHES
THROUGH. THE GFS SHOW THAT SOME DIURNAL CONVECTION WOULD BE
POSSIBLE. THE ACTIVITY ON BOTH MODELS GOES QUIET OVERNIGHT WITH THE
UPPER AIR FEATURES OUT OF THE REGION AND THE TEMPERATURES COOLING
OVERNIGHT. THURSDAY, THE ECMWF HAS SLOWED THE RAIN BACK INTO THE
REGION TO THE AFTERNOON IN NW LOWER  AS THE 500 MB JET SINKS INTO
THE FORECAST AREA AND THE SHORTWAVE MOVES THROUGH THE NW FLOW. THE
GFS IS BEGINNING TO BREAK DOWN THE RIDGE OVER THE REGION BUT STILL
HOLDS THE RAIN OFF UNTIL OVERNIGHT WHEN THE SFC LOW AND THE COLD
FRONT BEGIN TO MOVE INTO THE WESTERN GREAT LAKES. FRIDAY, RAIN FROM
THE OVERNIGHT CONTINUES INTO THE MORNING ON THE ECMWF, WHILE THE GFS
IS SLOW TO BRING THE RAIN E UPPER AND NW LOWER UNTIL LATE MORNING.
THE ECMWF CONTINUES THE RAIN INTO THE NIGHT AS THE WARM FRONT GOES
THROUGH THE REGION.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 658 AM EDT SAT MAY 12 2012

VFR. COLD FRONT HAS CROSSED MOST OF NORTHERN MI. ISOLATED -SHRA
APPEARS TO BE THE BEST WE/LL DO IN THE WAKE OF THE FRONT...NOT
WORTH INCLUDING IN THE TAFS. MORE ORGANIZED SHRA/PERHAPS TSRA WILL
STAY WELL SOUTH OF APN. CIGS HAVE NOT COME DOWN AS FAR AS EXPECTED
EITHER...WITH 5K FT THE LOWEST SEEN. DRIER LOW LEVEL AIR WILL
GRADUALLY FILTER IN FROM THE NW AS THE DAY PROCEEDS...LEAVING JUST
HIGH CLOUDS AROUND FOR TONIGHT. N/NW WINDS TODAY WILL BE JUST A
TOUCH BLUSTERY AT TIMES.

&&

.MARINE...
ISSUED AT 354 AM EDT SAT MAY 12 2012

A COLD FRONT CROSSING NORTHERN MI IS BRINGING A BRIEF PERIOD OF
GUSTY NORTHERLY WINDS FOR AN HOUR OR SO. NW WINDS BEHIND THE FRONT
WILL ALSO BE A BIT BRISK NEAR ROGERS CITY/PRESQUE ISLE LT TODAY.
THEN HIGH PRESSURE ARRIVES FROM THE WEST...WITH LIGHT/VARIABLE
WINDS FOR LATE TONIGHT AND SUNDAY. NO HEADLINES PLANNED.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...JZ
SYNOPSIS...JL
SHORT TERM...JZ
LONG TERM...JL
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, May 12, 8:30 AM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GAYLORD MI
830 AM EDT SAT MAY 12 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
131530-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
830 AM EDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN LOWER
MICHIGAN TODAY. SEVERE WEATHER IS NOT EXPECTED.

FROST IS POSSIBLE IN THE INTERIOR OF NORTHERN LOWER MICHIGAN
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 2:28 PM EDTFrost AdvisoryAPXAlcona, Alpena, Antrim, Benzie, Cheboygan, Crawford and 12 more18 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.